Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 145, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 26, 2019, 8:56 PM CDT for Anoka County, Ramsey County, Washington County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2019, 8:56 PM CDT (01:56 UTC)
- Expired
- Jul 26, 2019, 9:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anoka County, MN, Ramsey County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 62 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 6:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1361 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 11.0
The text
As transmitted.
312
WUUS53 KMPX 270156
SVRMPX
MNC003-123-163-270230-
/O.NEW.KMPX.SV.W.0145.190727T0156Z-190727T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
856 PM CDT Fri Jul 26 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
East central Anoka County in east central Minnesota...
Northern Washington County in east central Minnesota...
Northeastern Ramsey County in east central Minnesota...
* Until 930 PM CDT.
* At 856 PM CDT, a severe thunderstorm was located near White Bear
Lake, or 13 miles north of St. Paul, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Shoreview, White Bear Lake, Lino Lakes, Stillwater, Hugo, Vadnais
Heights, Lake Elmo, Mahtomedi, Bayport, North Oaks, Oak Park
Heights and Grant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4512 9275 4510 9275 4507 9280 4503 9277
4497 9278 4510 9314 4522 9305
TIME...MOT...LOC 0156Z 297DEG 31KT 4512 9302
HAIL...1.00IN
WIND...60MPH
$$
JLT1 follow-up statement
386
WWUS53 KMPX 270203
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
903 PM CDT Fri Jul 26 2019
MNC003-123-270213-
/O.CAN.KMPX.SV.W.0145.000000T0000Z-190727T0230Z/
Anoka MN-Ramsey MN-
903 PM CDT Fri Jul 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ANOKA AND
NORTHEASTERN RAMSEY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
east central Minnesota...and west central Wisconsin.
LAT...LON 4512 9275 4510 9275 4507 9280 4503 9277
4497 9278 4505 9299 4512 9298 4513 9301
4520 9299
TIME...MOT...LOC 0203Z 297DEG 31KT 4509 9294
$$
MNC163-270230-
/O.CON.KMPX.SV.W.0145.000000T0000Z-190727T0230Z/
Washington MN-
903 PM CDT Fri Jul 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN WASHINGTON COUNTY...
At 903 PM CDT, a severe thunderstorm was located over Mahtomedi, or
13 miles northeast of St. Paul, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
White Bear Lake, Stillwater, Hugo, Lake Elmo, Mahtomedi, Bayport, Oak
Park Heights, Grant, Birchwood Village, Willernie, Pine Springs and
Birchwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4512 9275 4510 9275 4507 9280 4503 9277
4497 9278 4505 9299 4512 9298 4513 9301
4520 9299
TIME...MOT...LOC 0203Z 297DEG 31KT 4509 9294
HAIL...1.00IN
WIND...60MPH
$$
JLTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:31 PM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jul 26, 2:31 PM CDT, 6 hours 25 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 231 PM CDT Fri Jul 26 2019 .SHORT TERM...(This evening through Saturday night) Issued at 235 PM CDT Fri Jul 26 2019 Early this afternoon a surface front was bisecting parts of west central, and central Minnesota. Winds shift to the west behind this front, but most of the deep moisture resided with the morning thunderstorms which left most of Minnesota by late morning. Remnants of the deeper moisture was evident as isolated storms continued in central Wisconsin as of 2 pm. The lack of deep moisture has, and will likely limit the amount of convection later this afternoon, and into the evening across Minnesota. However, the surface front sliding southeast this evening, and a subtle short wave that was evident across North Dakota this afternoon, will lead to isolated convection toward sunset. Until the convection develops, skies will be mostly clear with a southwest/west wind. Severe weather parameter are conducive for isolated supercell development as wind shear values are between 35-45 kts. Both large hail and damaging winds are possible due to the amount of wind shear that may be tapped early before sunset. Evening chance of showers/storms are related to the surface front and timing of the short wave moving through the region this evening. Due to the limiting factors of strong moisture convergence and only a weak short wave moving across the area, precipitation chances will remain near or below likely criteria. I wouldn't be surprised to see parts of eastern Minnesota, and west central Wisconsin to be upgraded to likely or categorical if better moisture transport is obtained, and convection can initiate along the surface boundary. The chances of precipitation continue southward toward the Iowa border thru early Saturday morning before dissipating. Saturday should be dry with the exception along the Iowa border where the surface front will be close. No changes for Saturday night as the bulk of the next chance of precipitation isn't likely until after sunrise Sunday. .LONG TERM...(Sunday through Friday) Issued at 235 PM CDT Fri Jul 26 2019 Longer term trends continue to paint a rather wet Sunday/Sunday night for the area with a cooler and drier trend into midweek next week. Overall, models continue to drive a potent short wave trough across the region Sunday. Will hold onto higher end PoPs for now as this system works across the area. SPC day 3 outlooked Marginal severe risk which looks OK at this point. Will likely see convection move into central MN by midday Sunday. With widespread cloud and rain, should limit overall instability and severe potential. Heavy rainfall will be associated as this system lifts through with PW's around 2 standard deviations above the mean expected. This system exits to the east Sunday night and the overall upper flow pattern becomes a bit more northwest into at least midweek next week. This will drive cooler and drier air across the western Great Lakes during the period with nearly ideal summer weather conditions. Temperatures generally 75 to 80 with overnight lows 55 to 60 and dewpoints ranging in the 50s. Models have trended drier with the Tuesday/Tuesday night convective potential with high pressure dominating the area. Left a slight chance PoP to the southwest where models suggest better forcing and possible instability on the periphery of the western CONUS ridge. Riding aloft to the west and trough to the east will continue through the end of the week, with possible short waves lifting over the ridge and affecting the area, mainly late next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1225 PM CDT Fri Jul 26 2019 Isolated storms are likely late this afternoon, and into the evening. However, timing and areal extent remains questionable. The best coverage area will occur after 5 PM from east central Minnesota, south-southeast into portions of west central Wisconsin thru 05Z. This will mainly affect KRNH, KEAU and KMSP airport sites. Elsewhere, coverage is not expected to be more than very isolated to include in the 18Z TAF. Higher confidence that KAXN will be dry through the period, with KRNH the best chance of TSRA. Winds will become more WSW over western Minnesota this afternoon, and gusty southwest wind in south central Minnesota, and west central Wisconsin. Winds will be more northwest on Saturday. KMSP... The best chance of any thunderstorm activity near KMSP will occur between 00-04Z. Once TSRA develop northwest of KMSP, the TAF will be amended for timing. VFR conditions are likely after the evening TSRA with a northwest wind developing on Saturday. /OUTLOOK FOR KMSP/ Sun...MVFR possible with TSRA likely. SE wind 5-15 kt bcmg SW. Mon...VFR. NW wind 10-15 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...DWE AVIATION...JLT
Hazardous weather outlook, Jul 26, 12:19 PM CDT, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1219 PM CDT Fri Jul 26 2019 MNZ043>045-049>053-056>070-073>078-082>085-091>093-WIZ014>016- 023>028-271730- Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago-Chippewa-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey- Washington-Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott- Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron- Rusk-St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1219 PM CDT Fri Jul 26 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will develop late this afternoon, and into the evening for mainly far east central Minnesota, and into west central Wisconsin. Any storm that develops will be capable of producing large hail and damaging winds. These storms should quickly weaken late this evening, with generally strong storms overnight for areas of south central Minnesota as they drift southward toward the Iowa border. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Saturday night into Sunday night. A few storms may be severe Sunday across southern Minnesota. .SPOTTER INFORMATION STATEMENT... Due to the isolated nature of the severe storms, SKYWARN spotter activation is not expected. MNZ041-042-047-048-054-055-271730- Douglas-Todd-Stevens-Pope-Lac Qui Parle-Swift- 1219 PM CDT Fri Jul 26 2019 This Hazardous Weather Outlook is for portions of central Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Saturday night into Sunday night. A few storms may be severe Sunday across southern Minnesota. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Jul 26, 8:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
830 PM CDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 2 NNE MOUNDS VIEW 45.12N 93.19W
07/26/2019 M2.00 INCH ANOKA MN TRAINED SPOTTER
&&
CEOSpecial weather statement, Jul 26, 8:32 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
832 PM CDT Fri Jul 26 2019
MNZ061>063-270230-
Anoka-Washington-Ramsey-
832 PM CDT Fri Jul 26 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ANOKA...
NORTHERN WASHINGTON AND NORTHERN RAMSEY COUNTIES...
At 830 PM CDT, strong thunderstorms were clustered over portions of
Anoka, Ramsey, and northern Washington Counties. These storms were
moving southeast at 35 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Coon Rapids, Blaine, Maplewood, Andover, Oakdale, Shoreview, White
Bear Lake, Ramsey, Lino Lakes, Forest Lake, Stillwater and Anoka.
This includes Interstate 35 near mile marker 130.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4517 9276 4514 9275 4496 9291 4521 9341
4539 9338
TIME...MOT...LOC 0130Z 297DEG 31KT 4526 9326
JLTLocal storm report, Jul 26, 8:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
837 PM CDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 W CIRCLE PINES 45.14N 93.19W
07/26/2019 ANOKA MN TRAINED SPOTTER
HALF OF TREE DOWN. PICTURE ON TWITTER. MAY
HAVE BEEN STRUCK BY LIGHTNING.
&&
CEOLocal storm report, Jul 26, 8:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
841 PM CDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL NORTH OAKS 45.11N 93.09W
07/26/2019 M1.50 INCH RAMSEY MN PUBLIC
&&
CEOSpecial weather statement, Jul 26, 8:48 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
848 PM CDT Fri Jul 26 2019
MNZ063-WIZ023-270245-
Washington-St. Croix-
848 PM CDT Fri Jul 26 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON AND ST.
CROIX COUNTIES...
At 848 PM CDT, a strong thunderstorm was located over Stillwater, or
15 miles northwest of River Falls, moving southeast at 35 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
River Falls, Woodbury, Stillwater, Hudson, New Richmond, Lake Elmo,
North Hudson, Bayport, Afton, Somerset, Baldwin and Hammond.
This includes Interstate 94 in Wisconsin between mile markers 1 and
25.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4487 9276 4495 9291 4518 9275 4509 9227
4486 9226
TIME...MOT...LOC 0148Z 297DEG 31KT 4504 9280
JLTLocal storm report, Jul 26, 8:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
850 PM CDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL WHITE BEAR LAKE 45.07N 93.01W
07/26/2019 M1.50 INCH RAMSEY MN PUBLIC
&&
CEOThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:11 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne, Wright | 49 min |
| Jul 26, 7:34 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 41 min |
| Jul 26, 7:47 PM CDT | Severe Thunderstorm Warning | MPX | Anoka | 28 min |
| Jul 26, 8:05 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 25 min |
| Jul 26, 8:32 PM CDT | Special Weather Statement | MPX | Anoka, Washington | 58 min |
| Jul 26, 9:13 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 32 min |
| Jul 26, 11:12 PM CDT | Special Weather Statement | MPX | Le Sueur | 33 min |
| Jul 27, 12:15 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Steele, Waseca | 27 min |
| Jul 27, 12:47 AM CDT | Special Weather Statement | MPX | Goodhue | 28 min |
| Jul 27, 12:56 AM CDT | Special Weather Statement | MPX | Steele, Waseca | 64 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.